Oklahoma, 2013

Drought in Oklahoma, April 1 to 30, 2013

April 1 to 30, 2013 · NWS OUN · 48 events in 48 counties and zones

Drought conditions persisted across much of Oklahoma during the month of April, however, several rainfall events allowed for modest improvement across portions of central and even southwest Oklahoma. Extreme to exceptional drought persisted over much of western Oklahoma.

Where it happened

Every event with a place to put it; 48 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
48

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Drought conditions persisted across much of Oklahoma during the month of April, however, several rainfall events allowed for modest improvement across portions of central and even southwest Oklahoma. Extreme to exceptional drought persisted over much of western Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 31, 9:57 PM CST, 2 hours 3 minutes earlier.

Area forecast discussion, Mar 31, 9:57 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1057 PM CDT SUN MAR 31 2013

.DISCUSSION...
AVIATION DISCUSSION FOR THE 06Z TAFS IS BELOW.

&&

.AVIATION...
VFR CONDITIONS ARE GENERALLY EXPECTED TO CONTINUE WITH
MVFR CONDITIONS DEVELOPING OVER NORTHWEST OKLAHOMA
AFTER 00Z.

THERE IS A LOW CHANCE FOR MVFR OR LOWER CONDITIONS WITH BR
NEAR KSPS AND KLAW 10-16Z...BUT DID NOT MENTION DUE TO LOW
CONFIDENCE OF OCCURRENCE.

MVFR CONDITIONS MAY BE NEAR KGAG AND KWWR AS EARLY AS 13Z...BUT
DID NOT MENTION UNTIL AFTER 03Z WHEN CONFIDENCE INCREASES.

ADDED VCTS AT KSPS AND VCSH AT KGAG AND KWWR AFTER 03Z. CHANCES
ARE TOO LOW TO MENTION BEFORE 03Z AT ANY SITE.

MBS

&&

.PREV DISCUSSION... /ISSUED 907 PM CDT SUN MAR 31 2013/

UPDATE...
FORECAST LOOKS GOOD SO NO CHANGES. COOLER OVERNIGHT WITH LIGHT
WINDS AND MOSTLY CLEAR SKIES. COLD FRONT WILL MAKE A RUN AT
NORTHERN PORTIONS OF THE FA MONDAY MORNING.

PREV DISCUSSION... /ISSUED 232 PM CDT SUN MAR 31 2013/

DISCUSSION...
A SURFACE FRONTAL BOUNDARY HAS PUSHED INTO CENTRAL TEXAS THIS AFTERNOON
WHERE STORMS HAVE FORMED NORTH OF THE HILL COUNTRY.  DRIER AIR
BEHIND THE FRONT HAS FILTERED INTO OKLAHOMA AND SKIES ARE GENERALLY
CLEAR. MAINLY LIGHT WINDS OVERNIGHT WILL ALLOW TEMPS TO DROP INTO
THE 40S AND LOWER 50S.  A FEW AREAS MAY SEE PATCHY FOG AND OR
HEAVY DEW BY MONDAY MORNING.

ANOTHER COLD FRONT WILL MOVE ACROSS OKLAHOMA AND NORTH TEXAS
MONDAY...WHILE AN UPPER LOW/TROUGH OVER CALIFORNIA MOVES SLOWLY
EAST.   COLDER AND DRIER AIR ON THE EASTERN SIDE OF THE SURFACE
HIGH SHOULD LIMIT PRECIP CHANCES MAINLY TO WESTERN OKLAHOMA
MONDAY INTO MONDAY NIGHT.  HOWEVER...BY TUESDAY...A WELL ESTABLISHED
BAROCLINIC ZONE AND INCREASING SOUTHERLY WINDS AROUND 8H...SHOULD
RESULT IN PERIODS OF RAIN/SHOWERS.  ELEVATED INSTABILITY NEAR
THE RED RIVER VALLEY SHOULD ALLOW FOR SOME THUNDER ACROSS SOUTHERN
PARTS OF THE FA.

PRECIP CHANCES SHOULD REMAIN FAIRLY HIGH TUESDAY NIGHT INTO WEDNESDAY
BEFORE THE UPPER TROUGH MOVES EAST OF THE SOUTHERN PLAINS BY EARLY
THURSDAY.

THE NAM IS COLDER THAN THE GFS AND SUPPORTS SOME POTENTIAL FOR
A RAIN/SNOW MIX...MAINLY ACROSS NORTHWEST OKLAHOMA. THE PREVIOUS
FORECAST HAS THIS MENTIONED AND WILL LEAVE AS IS.  ANY WINTER
PRECIP SHOULD HAVE LITTLE IF ANY IMPACT TO TRAVEL.

AFTER THURSDAY...THE WEATHER APPEARS DRY THROUGH THE END OF THE
WEEK INTO THE WEEKEND WITH A GRADUAL WARMING TREND.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  46  68  41  41 /   0  10  60  70
HOBART OK         47  70  41  43 /  10  20  70  70
WICHITA FALLS TX  50  76  47  51 /   0  10  60  70
GAGE OK           40  59  35  39 /  10  40  70  60
PONCA CITY OK     43  59  35  39 /   0  30  50  60
DURANT OK         48  76  48  51 /   0   0  50  70

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

25/17/17
Hazardous weather outlook, Mar 31, 11:14 AM CST, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1214 PM CDT SUN MAR 31 2013

OKZ004>048-050>052-TXZ083>090-011300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1214 PM CDT SUN MAR 31 2013

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO SHOWERS OR THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
SURFACE HIGH PRESSURE WILL CONTINUE TO SPREAD ACROSS THE
SOUTHERN PLAINS THIS AFTERNOON BEHIND THE COLD FRONT THAT
MOVED THROUGH EARLY THIS MORNING. THIS STABLE REGION OF
AIR WILL HINDER ANY THUNDERSTORM DEVELOPMENT FROM THIS
AFTERNOON THROUGH THE OVERNIGHT HOURS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY APR 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
A STRONG COLD FRONT WILL ENTER THE REGION ON MONDAY...INTRODUCING
CONTINUAL CHANCES FOR SHOWERS AND THUNDERSTORMS MONDAY THROUGH
WEDNESDAY AS THE FRONT LINGERS ACROSS THE REGION. A FEW STRONG
THUNDERSTORMS MAY BE POSSIBLE LATE MONDAY...PRIMARILY ACROSS
FAR SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
MONDAY MORNING.

KURTZ

In the hours before

Local storm report, Mar 31, 6:54 PM CST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
754 PM CDT SUN MAR 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             4 N CROMWELL            35.40N 96.45W
03/30/2013  M1.25 INCH       SEMINOLE           OK   TRAINED SPOTTER

0730 PM     HAIL             1 NNW SEMINOLE          35.25N 96.66W
03/30/2013  M1.75 INCH       SEMINOLE           OK   TRAINED SPOTTER

            MEASURED AT PRIVATE RESIDENCE ON BRANDON DRIVE

0825 PM     HAIL             WEWOKA                  35.14N 96.50W
03/30/2013  M1.00 INCH       SEMINOLE           OK   FIRE DEPT/RESCUE

0943 PM     HAIL             5 S CALVIN              34.90N 96.25W
03/30/2013  M1.25 INCH       HUGHES             OK   TRAINED SPOTTER

            HAIL LASTED FOR 10 MINUTES

1130 PM     HAIL             3 SSE WARDVILLE         34.62N 96.01W
03/30/2013  E2.50 INCH       ATOKA              OK   TRAINED SPOTTER

            HAIL DAMAGED CARS AND COVERED THE GROUND FOR HOURS.

0246 AM     HAIL             3 W CANUTE              35.43N 99.33W
03/31/2013  M1.00 INCH       WASHITA            OK   TRAINED SPOTTER

            HAIL ACCUMULATED INTO DRIFTS

0320 AM     TSTM WND GST     BINGER                  35.31N 98.34W
03/31/2013  E60.00 MPH       CADDO              OK   FIRE DEPT/RESCUE

            STRONG WIND KNOCKED DOWN SEVERAL BRANCHES DOWN. NICKEL
            HAIL ALSO REPORTED.

0330 AM     HAIL             CORDELL                 35.30N 98.98W
03/31/2013  E1.00 INCH       WASHITA            OK   TRAINED SPOTTER

&&

MBS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

48 drought. Local standard time, as filed.

Drought, Alfalfa

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Alfalfa forecast zone
Reported by
Drought Monitor
Coordinates
36.731, -98.324 (the zone’s center; the record gives no point)

D3 (extreme) drought continued with persistent dry conditions.

Drought, Atoka

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Atoka forecast zone
Reported by
Drought Monitor
Coordinates
34.374, -96.038 (the zone’s center; the record gives no point)

D2 (severe) drought was present at the beginning of the month, but had improved to D0 (abnormally dry) by the end of the month.

Drought, Beckham

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Beckham forecast zone
Reported by
Drought Monitor
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month with persistent dry conditions.

Drought, Blaine

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Blaine forecast zone
Reported by
Drought Monitor
Coordinates
35.875, -98.433 (the zone’s center; the record gives no point)

D3 (extreme) drought was present at the beginning of the month, but had improved to D1 (moderate) by the end of the month.

Drought, Bryan

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Bryan forecast zone
Reported by
Drought Monitor
Coordinates
33.962, -96.260 (the zone’s center; the record gives no point)

D2 (extreme) drought was present at the beginning of the month, but had improved slightly to D1 (moderate) by the end of the month.

Drought, Caddo

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Caddo forecast zone
Reported by
Drought Monitor
Coordinates
35.174, -98.375 (the zone’s center; the record gives no point)

D3 (extreme) drought was present at the beginning of the month, but had improved slightly to D2 (severe) by the end of the month.

Drought, Canadian

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Canadian forecast zone
Reported by
Drought Monitor
Coordinates
35.542, -97.982 (the zone’s center; the record gives no point)

D2 (severe) drought was present at the beginning of the month, but had improved to D0 (moderate) by the end of the month.

Drought, Carter

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Carter forecast zone
Reported by
Drought Monitor
Coordinates
34.251, -97.286 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month with persistent dry conditions.

Drought, Cleveland

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Cleveland forecast zone
Reported by
Drought Monitor
Coordinates
35.203, -97.326 (the zone’s center; the record gives no point)

D2 (severe) drought was present at the beginning of the month, but had improved to D0 (abnormally dry) by the end of the month.

Drought, Coal

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Coal forecast zone
Reported by
Drought Monitor
Coordinates
34.588, -96.298 (the zone’s center; the record gives no point)

D2 (severe) drought was present at the beginning of the month, but had improved slightly to D1 (moderate) by the end of the month.

Drought, Comanche

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Comanche forecast zone
Reported by
Drought Monitor
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

D3 (extreme) drought was present at the beginning of the month, but had improved slightly to D2 (severe) by the end of the month.

Drought, Cotton

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Cotton forecast zone
Reported by
Drought Monitor
Coordinates
34.290, -98.372 (the zone’s center; the record gives no point)

D3 (extreme) drought was present at the beginning of the month, but had improved slightly to D2 (severe) by the end of the month.

Drought, Custer

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Custer forecast zone
Reported by
Drought Monitor
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month with persistent dry conditions.

Drought, Dewey

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Dewey forecast zone
Reported by
Drought Monitor
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month with persistent dry conditions.

Drought, Ellis

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Ellis forecast zone
Reported by
Drought Monitor
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

D2 (severe) drought continued through the month with persistent dry conditions.

Drought, Garfield

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Garfield forecast zone
Reported by
Drought Monitor
Coordinates
36.379, -97.783 (the zone’s center; the record gives no point)

D3 (extreme) drought was present at the beginning of the month, but had improved slightly to D2 (severe) by the end of the month.

Drought, Garvin

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Garvin forecast zone
Reported by
Drought Monitor
Coordinates
34.705, -97.309 (the zone’s center; the record gives no point)

D3 (extreme) drought was present at the beginning of the month, but had improved to D1 (moderate) by the end of the month.

Drought, Grady

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Grady forecast zone
Reported by
Drought Monitor
Coordinates
35.017, -97.884 (the zone’s center; the record gives no point)

D3 (extreme) drought was present at the beginning of the month, but had improved to D0 (abnormally dry) by the end of the month.

Drought, Grant

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Grant forecast zone
Reported by
Drought Monitor
Coordinates
36.796, -97.786 (the zone’s center; the record gives no point)

D3 (extreme) drought was present at the beginning of the month, but had improved slightly to D2 (severe) by the end of the month.

Drought, Greer

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Greer forecast zone
Reported by
Drought Monitor
Coordinates
34.936, -99.561 (the zone’s center; the record gives no point)

D4 (exceptional) drought continued through the month with persistent dry conditions.

Drought, Harmon

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Harmon forecast zone
Reported by
Drought Monitor
Coordinates
34.744, -99.846 (the zone’s center; the record gives no point)

D4 (exceptional) drought continued through the month with persistent dry conditions.

Drought, Harper

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Harper forecast zone
Reported by
Drought Monitor
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month with persistent dry conditions.

Drought, Hughes

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Hughes forecast zone
Reported by
Drought Monitor
Coordinates
35.048, -96.250 (the zone’s center; the record gives no point)

D2 (severe) drought was present at the beginning of the month, but had improved to D0 (abnormally dry) by the end of the month.

Drought, Jackson

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Drought Monitor
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

D4 (exceptional) drought continued through the month with persistent dry conditions.

Drought, Jefferson

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
Drought Monitor
Coordinates
34.111, -97.836 (the zone’s center; the record gives no point)

D3 (extreme) drought was present at the beginning of the month, but had improved slightly to D2 (severe) by the end of the month.

Drought, Johnston

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Johnston forecast zone
Reported by
Drought Monitor
Coordinates
34.317, -96.661 (the zone’s center; the record gives no point)

D3 (extreme) drought was present at the beginning of the month, but had improved slightly to D2 (severe) by the end of the month.

Drought, Kay

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Kay forecast zone
Reported by
Drought Monitor
Coordinates
36.818, -97.144 (the zone’s center; the record gives no point)

D3 (extreme) drought was present at the beginning of the month, but had improved slightly to D2 (severe) by the end of the month.

Drought, Kingfisher

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Kingfisher forecast zone
Reported by
Drought Monitor
Coordinates
35.945, -97.942 (the zone’s center; the record gives no point)

D2 (severe) drought was present at the beginning of the month, but had improved slightly to D1 (moderate) by the end of the month.

Drought, Kiowa

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Kiowa forecast zone
Reported by
Drought Monitor
Coordinates
34.916, -98.981 (the zone’s center; the record gives no point)

D4 (exceptional) drought was present at the beginning of the month, but had improved slightly to D3 (extreme) by the end of the month.

Drought, Lincoln

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
Drought Monitor
Coordinates
35.703, -96.881 (the zone’s center; the record gives no point)

D2 (severe) drought was present at the beginning of the month, but had improved to D0 (abnormally dry) by the end of the month.

Drought, Logan

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Logan forecast zone
Reported by
Drought Monitor
Coordinates
35.919, -97.443 (the zone’s center; the record gives no point)

D2 (severe) drought was present at the beginning of the month, but had improved slightly to D1 (moderate) by the end of the month.

Drought, Love

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Love forecast zone
Reported by
Drought Monitor
Coordinates
33.950, -97.244 (the zone’s center; the record gives no point)

D3 (extreme) drought was present at the beginning of the month, but had improved slightly to D2 (severe) by the end of the month.

Drought, Major

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Major forecast zone
Reported by
Drought Monitor
Coordinates
36.312, -98.536 (the zone’s center; the record gives no point)

D3 (extreme) drought was present at the beginning of the month, but had improved slightly to D2 (severe) by the end of the month.

Drought, Marshall

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Marshall forecast zone
Reported by
Drought Monitor
Coordinates
34.025, -96.769 (the zone’s center; the record gives no point)

D3 (extreme) drought was present at the beginning of the month, but had improved slightly to D2 (severe) by the end of the month.

Drought, McClain

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
McClain forecast zone
Reported by
Drought Monitor
Coordinates
35.009, -97.444 (the zone’s center; the record gives no point)

D3 (extreme) drought was present at the beginning of the month, but had improved to D0 (abnormally dry) by the end of the month.

Drought, Murray

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Murray forecast zone
Reported by
Drought Monitor
Coordinates
34.482, -97.068 (the zone’s center; the record gives no point)

D3 (extreme) drought was present at the beginning of the month, but had improved slightly to D2 (severe) by the end of the month.

Drought, Noble

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Noble forecast zone
Reported by
Drought Monitor
Coordinates
36.389, -97.230 (the zone’s center; the record gives no point)

D3 (extreme) drought was present at the beginning of the month, but had improved slightly to D2 (severe) by the end of the month.

Drought, Oklahoma

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Oklahoma forecast zone
Reported by
Drought Monitor
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

D2 (severe) drought was present at the beginning of the month, but had improved to D0 (abnormally dry) by the end of the month.

Drought, Payne

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Payne forecast zone
Reported by
Drought Monitor
Coordinates
36.077, -96.976 (the zone’s center; the record gives no point)

D3 (extreme) drought was present at the beginning of the month, but had improved to D1 (moderate) by the end of the month.

Drought, Pontotoc

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Pontotoc forecast zone
Reported by
Drought Monitor
Coordinates
34.728, -96.684 (the zone’s center; the record gives no point)

D2 (severe) drought was present at the beginning of the month, but had improved slightly to D1 (moderate) by the end of the month.

Drought, Pottawatomie

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Pottawatomie forecast zone
Reported by
Drought Monitor
Coordinates
35.207, -96.948 (the zone’s center; the record gives no point)

D2 (severe) drought was present at the beginning of the month, but had improved slightly to D0 (abnormally dry) by the end of the month.

Drought, Roger Mills

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Roger Mills forecast zone
Reported by
Drought Monitor
Coordinates
35.688, -99.696 (the zone’s center; the record gives no point)

D3 (severe) drought continued through the month with persistent dry conditions.

Drought, Seminole

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Seminole forecast zone
Reported by
Drought Monitor
Coordinates
35.168, -96.615 (the zone’s center; the record gives no point)

D2 (severe) drought was present at the beginning of the month, but had improved slightly to D1 (moderate) by the end of the month.

Drought, Stephens

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Stephens forecast zone
Reported by
Drought Monitor
Coordinates
34.486, -97.851 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month with persistent dry conditions.

Drought, Tillman

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Tillman forecast zone
Reported by
Drought Monitor
Coordinates
34.373, -98.924 (the zone’s center; the record gives no point)

D4 (exceptional) drought was present at the beginning of the month, but had improved slightly to D3 (extreme) by the end of the month.

Drought, Washita

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Washita forecast zone
Reported by
Drought Monitor
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month with persistent dry conditions.

Drought, Woods

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Woods forecast zone
Reported by
Drought Monitor
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

D2 (severe) drought continued through the month with persistent dry conditions.

Drought, Woodward

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Woodward forecast zone
Reported by
Drought Monitor
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

D2 (severe) drought continued through the month with persistent dry conditions.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2013Every state in 2013This day in weather historyWarnings in Oklahoma, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 439623, 439624, 439625, 439626, 439627, 439629, 439631, 439633, 439634, 439640, 439641, 439642, 439643, 439644, 439645, 439646, 439647, 439648, 439649, 439650, 439651, 439652, 439653, 439654, 439655, 439656, 439657, 439658, 439659, 439660, 439661, 439662, 439664, 439665, 439666, 439667, 439668, 439670, 439671, 439672, and more.